Alert archive / Mississippi / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Apr 4, 2018, 1:13 AM CDT for George County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2018, 1:13 AM CDT (06:13 UTC)
- Expired
- Apr 4, 2018, 2:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
County George County, MS
The radar
The Mobile radar (KMOB), 37 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.2
The text
As transmitted.
507
WWUS84 KMOB 040613
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
113 AM CDT WED APR 4 2018
ALZ052-261-263-MSZ076-078-079-040700-
Washington AL-Mobile Inland AL-Mobile Central AL-Stone MS-Greene MS-
George MS-
113 AM CDT WED APR 4 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN MOBILE...SOUTHERN WASHINGTON...GEORGE...
SOUTHERN GREENE AND SOUTHERN STONE COUNTIES UNTIL 200 AM CDT...
At 113 AM CDT, the strong thunderstorms were located along a line
extending from 7 miles southeast of McLain to 15 miles west of
Lucedale to 5 miles west of Saucier, and moving east at 45 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Saraland, Satsuma, Citronelle, Lucedale, Creola, Leakesville,
Chunchula, McHenry, Gulfcrest, Axis, Calvert, Mount Vernon, Semmes,
Tanner Williams, Wilmer, I65 And AL 158 and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3091 8884 3095 8884 3119 8869 3117 8794
3116 8797 3115 8794 3112 8794 3109 8797
3107 8796 3081 8807 3069 8841 3074 8841
3073 8888 3068 8889 3068 8924 3065 8925
3065 8934
TIME...MOT...LOC 0613Z 271DEG 39KT 3105 8873 3084 8884 3064 8923
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 3, 11:56 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 3, 11:56 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1156 PM CDT Tue Apr 3 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 06Z issuance...A weakening line of showers and storms over interior southwest Alabama and interior southeast Mississippi will continue eastward through the forecast area overnight into early Wednesday morning. A cold front moves through the area in tandem with the weakening convection, with winds shifting to the northwest or north and increasing to around 15 knots. IFR to MVFR ceilings are expected over most locations overnight, then improve to clear skies during the day. /29 && .PREV DISCUSSION... /issued 1003 PM CDT Tue Apr 3 2018/ DISCUSSION...See updated information for land areas below. UPDATE...While showers and storms approaching from the west will move into the western portion of the forecast area a bit later than earlier expected, the forecast is otherwise on track. The latest high resolution guidance and radar trends indicate that the potential for severe storm development is decreasing, but will continue to monitor. /29 PREV DISCUSSION... /issued 642 PM CDT Tue Apr 3 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...Predominately VFR conditions at the beginning of the period will be followed by IFR/MVFR ceilings developing during the evening while a line of showers and storms approaches from the west. The showers and storms progress eastward through the area from around midnight into the late night hours. Southerly winds of 5 to 10 knots shift to the northwest as a cold front moves through in the wake of the showers and storms, with the northerly winds increasing to around 15 knots later Wednesday morning along with ceilings improving to VFR. /29 PREV DISCUSSION... /issued 354 PM CDT Tue Apr 3 2018/ NEAR TERM /Now Through Wednesday/...Weather maps today show a vigorous upper level storm system advancing eastward across the Plains. At the surface, a frontal wave of low pressure was positioned over central IL, with an attendant cold front draped from the low, southwest to northern TX. A well defined warm sector is positioned from the Mid MS River Valley to TX where a strong H85 southwesterly jet streak in excess of 50 knots is in place. Upper level storm system ejects eastward tonight bringing an elongated belt of strengthening wind shear up across the OH River Valley to the Mid-South and the best focus for the potential of organized severe storms. An enhanced to moderate risk of severe weather is outlooked for these areas. Further south over our area, as the cold front approaches from the west, a line of storms ongoing upstream begins to encroach the western zones late tonight. There are timing differences in the mid afternoon short range high resolution model guidance between the HRRR, which is faster with its convective line into the northwest zones by around midnight and the slower 3 KM NAM by 1 to 3 hours. A slight risk of severe storms continues over the western zones tonight, out of respect for initial instability, tail end of highest H85 jet streak lifting northeast over the area interior northwest zones and placement of 0 to 6 km bulk shear magnitudes in excess of 40 kts favoring the potential of supercells. Main threat in any storms that become severe will be damaging straight line winds in any bowing line segments and perhaps a brief tornado. During the pre-dawn hours, the narrowing orientation and weakening of eastward progression of instability along with best jet streak dynamics lifting out, suggests that the severe weather threat will decline rather quickly with continued eastward progression. Rain chances come to an end quickly upon passage of cold front Wednesday morning. /10 SHORT TERM /Wednesday night Through Friday night/...Round off the work week with much cooler and drier air filtering into the region in the wake of the mid-week frontal passage. Breezy conditions in the wake of the front should begin to settle down Wednesday evening as the pressure gradient relaxes and high pressure drops into the Ohio River Valley region. As the wind drops off, temperatures overnight will plunge into the mid and upper 30s across inland counties with temperatures in the 40s closer to the coast. Winds across the northern tier of counties in our area (generally north of Highway 84) may relax just enough for the formation of patchy frost near sunrise. Further south, winds should remain elevated enough that frost will likely not be an issue. Thursday will be dry and quite pleasant with clear skies and daytime temperatures struggling to rebound into low 70s in the wake of the aforementioned front. However, the pleasant weather will be short-lived as the winds quickly begin turning through the day and onshore flow develops once again Thursday evening. Another front (weaker this time) drops down and approaches through the Mississippi River Valley late Friday. Moisture return ahead of the next front will be similar to the frontal passage in the near term and is not expected to be overly impactful. Rain showers are possible across parts of southeast Mississippi and interior southwest Alabama through the day on Friday ahead of the front. Rain chances continues to increase and spread east across the area through the evening hours. 07/MB LONG TERM /Saturday Through Tuesday/...Rain chances remain high through the day on Saturday as showers and storms, associated with a weakening cold front, sweep across the area. Still maintain the highest POPs across southeast Mississippi and interior southwest Alabama on Saturday afternoon. In the wake of this front, the area quickly dries out with northerly winds allowing a brief period of cooler, drier air to filter into the area overnight Saturday into early Sunday. At this point, we probably sound like a broken record, but the drier conditions are again short-lived as onshore winds re-develop on Sunday afternoon and low-level moisture streams back into the area. Beyond the weekend, the models begin to significantly diverge on the timing and overall details for the next system. Opted to stick with a general chance of showers and storms across the entire area as we roll into the work week due to low confidence. 07/MB MARINE...A light to moderate onshore flow tonight becomes offshore and increases Wednesday following the frontal passage. Will headline for small craft to exercise caution for this. Winds, waves and seas will be locally higher with the passage of storms tonight. With cold air advection processes underway by Wednesday night, offshore flow may increase to small craft advisory levels. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Apr 3, 4:22 PM CDT, 8 hours 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 422 PM CDT Tue Apr 3 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-042200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 422 PM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Tonight. A moderate risk of rip currents continues along the Alabama and northwest Florida panhandle beaches tonight. Showers and thunderstorms will spread across the region late tonight into early Wednesday morning. Some storms could be strong to locally severe, with localized damaging wind gusts the primary hazard. A brief tornado is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A moderate risk of rip currents will continue along the local beaches of Alabama and northwest Florida Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-042200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 422 PM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. Showers and a few thunderstorms will move across the marine area late tonight into early Wednesday morning. Brief strong and gusty winds and locally higher waves may accompany the strongest storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Increasing offshore flow could bring hazardous conditions for small craft Wednesday through Thursday morning.
In the hours before
Special weather statement, Apr 3, 10:41 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
1041 PM CDT TUE APR 3 2018
ALZ051>053-MSZ067-040515-
Clarke AL-Choctaw AL-Washington AL-Wayne MS-
1041 PM CDT TUE APR 3 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CHOCTAW...NORTHWESTERN WASHINGTON...NORTHWESTERN CLARKE
AND WAYNE COUNTIES UNTIL 1215 AM CDT...
At 1041 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles southeast of Meehan to 4 miles northeast of
Melba, and moving east at 45 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Waynesboro, Thomasville, Butler, Chatom, Clara, Lisman, Millry,
Buckatunna, Silas, Coffeeville, Pennington, Gilbertown and Toxey.
LAT...LON 3231 8793 3228 8793 3230 8794 3230 8800
3229 8802 3215 8802 3214 8804 3209 8804
3206 8807 3206 8812 3201 8811 3199 8807
3199 8768 3146 8822 3146 8894 3182 8894
3185 8865 3190 8847 3231 8842
TIME...MOT...LOC 0341Z 266DEG 44KT 3230 8882 3151 8961Special weather statement, Apr 4, 12:22 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
1222 AM CDT WED APR 4 2018
ALZ052>055-MSZ076-040630-
Clarke AL-Wilcox AL-Monroe AL-Washington AL-Greene MS-
1222 AM CDT WED APR 4 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MONROE...WASHINGTON...CLARKE...WILCOX AND NORTHERN GREENE
COUNTIES UNTIL 130 AM CDT...
At 1221 AM CDT, the strong thunderstorms were located along a line
extending from Consul to 6 miles west of Grove Hill to 3 miles north
of Leakesville, and moving east at 45 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Monroeville, Jackson, Thomasville, Camden, Grove Hill, Chatom,
Peterman, Saint Stephens, Wagarville, Leroy, Deer Park, Whatley,
Tibbie, Pine Hill, Beatrice, Fruitdale, Vredenburgh, Fulton, McIntosh
and Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3220 8736 3220 8733 3205 8718 3205 8687
3157 8718 3129 8770 3130 8774 3128 8782
3123 8783 3123 8786 3121 8785 3117 8792
3119 8883 3166 8798 3199 8774 3201 8762
3213 8762 3213 8752 3227 8752 3227 8744
TIME...MOT...LOC 0521Z 272DEG 39KT 3226 8754 3168 8788 3120 8855Special weather statement, Apr 4, 1:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
113 AM CDT WED APR 4 2018
ALZ052-261-263-MSZ076-078-079-040700-
Washington AL-Mobile Inland AL-Mobile Central AL-Stone MS-Greene MS-
George MS-
113 AM CDT WED APR 4 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN MOBILE...SOUTHERN WASHINGTON...GEORGE...
SOUTHERN GREENE AND SOUTHERN STONE COUNTIES UNTIL 200 AM CDT...
At 113 AM CDT, the strong thunderstorms were located along a line
extending from 7 miles southeast of McLain to 15 miles west of
Lucedale to 5 miles west of Saucier, and moving east at 45 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Saraland, Satsuma, Citronelle, Lucedale, Creola, Leakesville,
Chunchula, McHenry, Gulfcrest, Axis, Calvert, Mount Vernon, Semmes,
Tanner Williams, Wilmer, I65 And AL 158 and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3091 8884 3095 8884 3119 8869 3117 8794
3116 8797 3115 8794 3112 8794 3109 8797
3107 8796 3081 8807 3069 8841 3074 8841
3073 8888 3068 8889 3068 8924 3065 8925
3065 8934
TIME...MOT...LOC 0613Z 271DEG 39KT 3105 8873 3084 8884 3064 8923The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:41 PM CDT | Special Weather Statement | MOB | Choctaw | 94 min |
| Apr 4, 12:22 AM CDT | Special Weather Statement | MOB | Clarke, Monroe, Washington, Wilcox | 68 min |
| Apr 4, 1:29 AM CDT | Special Weather Statement | MOB | Butler, Conecuh, Crenshaw | 61 min |
| Apr 4, 2:05 AM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 55 min |
| Apr 4, 2:19 AM CDT | Special Marine Warning | MOB | 56 min | |
| Apr 4, 2:58 AM CDT | Special Weather Statement | MOB | Baldwin | 62 min |
| Apr 4, 3:16 AM CDT | Special Marine Warning | MOB | 59 min | |
| Apr 4, 3:16 AM CDT | Special Marine Warning | MOB | 89 min | |
| Apr 4, 4:44 AM CDT | Small Craft Advisory | MOB | 29 hr | |
| Apr 4, 4:45 AM CDT | Special Marine Warning | MOB | 60 min | |
| Apr 4, 5:45 AM CDT | Special Marine Warning | MOB | 60 min | |
| Apr 4, 3:56 AM CDT | Special Weather Statement | MOB | Okaloosa, Santa Rosa | 64 min |
Nearby
Special Weather Statements in Mississippi, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.